Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 75, NWS Wilmington, NC

July 9, 20165 counties in North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2016, 12:05 AM EDT for 5 counties in North Carolina; Horry County, South Carolina. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 12:05 AM EDT (04:05 UTC)
Expired
Jul 9, 2016, 1:00 AM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 32 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:06 AM EDTTSTM WND DMG1 Nne Red Bluff Crossro, SCTREE DOWN ON RED BLUFF RD. TIME ESTIMATED BY RADAR.
Jul 9, 12:18 AM EDTMARINE TSTM WIND 49Johnny Mercer Pier, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 10:14 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2797 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS52 KILM 090405
SVRILM
NCC017-019-047-129-141-SCC051-090500-
/O.NEW.KILM.SV.W.0075.160709T0405Z-160709T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1205 AM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  EAST CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 100 AM EDT

* AT 1204 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
  WACCAMAW...OR 12 MILES SOUTHEAST OF WHITEVILLE...MOVING
  EAST...SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
  SUNSET BEACH...WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...
  OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...
  NORTH MASONBORO ISLAND...SOUTH MASONBORO ISLAND...
  OCEAN CREST PIER...RICH INLET...FIGURE EIGHT ISLAND...
  YAUPON BEACH AND JOHNNY MERCER PIER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 412 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 403 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 44.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 14 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7814
      3390 7839 3392 7896 3456 7828 3432 7769
TIME...MOT...LOC 0404Z 286DEG 51KT 3424 7852 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
3 follow-up statements
243 
WWUS52 KILM 090436
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1236 AM EDT SAT JUL 9 2016

NCC017-141-SCC051-090446-
/O.CAN.KILM.SV.W.0075.000000T0000Z-160709T0500Z/
PENDER NC-BLADEN NC-HORRY SC-
1236 AM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER...
SOUTHEASTERN BLADEN AND EAST CENTRAL HORRY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7811
      3390 7839 3393 7864 3396 7866 3437 7822
      3435 7820 3437 7814 3433 7805 3434 7799
      3436 7798 3437 7799 3434 7779 3429 7772
TIME...MOT...LOC 0436Z 286DEG 51KT 3411 7799 

$$

NCC019-047-129-090500-
/O.CON.KILM.SV.W.0075.000000T0000Z-160709T0500Z/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-
1236 AM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHEASTERN COLUMBUS...BRUNSWICK AND NEW HANOVER COUNTIES...

AT 1236 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVER
LAKE... OR NEAR SNOWS CUT...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...
SOUTH MASONBORO ISLAND...OCEAN CREST PIER...FIGURE EIGHT ISLAND...
YAUPON BEACH...JOHNNY MERCER PIER...NORTH MASONBORO ISLAND...
IREDELL AND BOILING SPRING LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7811
      3390 7839 3393 7864 3396 7866 3437 7822
      3435 7820 3437 7814 3433 7805 3434 7799
      3436 7798 3437 7799 3434 7779 3429 7772
TIME...MOT...LOC 0436Z 286DEG 51KT 3411 7799 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
507 
WWUS52 KILM 090449
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1249 AM EDT SAT JUL 9 2016

NCC047-090459-
/O.CAN.KILM.SV.W.0075.000000T0000Z-160709T0500Z/
COLUMBUS NC-
1249 AM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBUS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7811
      3390 7839 3400 7852 3405 7850 3427 7815
      3429 7810 3433 7805 3432 7796 3424 7789
      3421 7785
TIME...MOT...LOC 0449Z 286DEG 51KT 3406 7778 

$$

NCC019-129-090500-
/O.CON.KILM.SV.W.0075.000000T0000Z-160709T0500Z/
BRUNSWICK NC-NEW HANOVER NC-
1249 AM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR BRUNSWICK AND NEW HANOVER COUNTIES...

AT 1249 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
MASONBORO ISLAND...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
KURE BEACH...HOLDEN BEACH...CASWELL BEACH...BALD HEAD ISLAND...
SNOWS CUT...OCEAN CREST PIER...SOUTH MASONBORO ISLAND...
YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...SOUTHPORT...
SUPPLY...BISHOP...SILVER LAKE AND PHOENIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7811
      3390 7839 3400 7852 3405 7850 3427 7815
      3429 7810 3433 7805 3432 7796 3424 7789
      3421 7785
TIME...MOT...LOC 0449Z 286DEG 51KT 3406 7778 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
191 
WWUS52 KILM 090459
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1259 AM EDT SAT JUL 9 2016

NCC019-129-090508-
/O.EXP.KILM.SV.W.0075.000000T0000Z-160709T0500Z/
BRUNSWICK NC-NEW HANOVER NC-
1259 AM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK AND NEW HANOVER
COUNTIES WILL EXPIRE AT 100 AM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3415 7784 3391 7795 3384 7796 3386 7801
      3388 7800 3387 7802 3389 7803 3391 7811
      3390 7839 3400 7852 3405 7850 3427 7815
      3429 7810 3433 7805 3432 7796 3424 7789
      3421 7785
TIME...MOT...LOC 0457Z 286DEG 51KT 3406 7778 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:12 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 8, 11:12 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1112 PM EDT FRI JUL 8 2016

.SYNOPSIS...
Another round of strong to severe thunderstorms will come to an
end overnight. Oppressive heat and humidity will continue for one
more day on Saturday. A cold front will drop south into the
Carolinas Sunday bringing slightly lower temperatures and humidity
before returning north Monday. Bermuda high pressure will build
westward and dominate the weather through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 1100 PM Friday...A Severe Thunderstorm Watch has been issued
til 200 am and includes southeast North Carolina and Marlboro and
Dillon counties in South Carolina. The organized squall line has
made it as far south and east as Robeson and Bladen counties and
southwest through Marlboro and Darlington counties. The cold pool
generated gust front is becoming apparent, and has recently moved
across EYF and near FLO, pressing SE at about 33 kt. As this
feature outruns the thunderstorms further to the northwest, we
would expect to see a slow weakening trend. Still for the next
couple of hours at least, strong to damaging wind gusts and
frequent lightning are expected in and near the watch area. After
that time, sufficient cooling and stabilization of the boundary
layer should help keep strong winds from reaching the surface.

Organized convection in association with MCV crossing North
Carolina will move offshore overnight, taking the large complex of
thunderstorms to the east and offshore. Will show POPs up to
categorical/likely trending lower overnight, lastly at the coast.

Dropped minimums to the lower to mid 70s with more in the way of
upper 70s at the beaches and far southern areas where the large
scale associated the effects of the large scale cold pool will be
least pronounced.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...Although the short term is primarily a
temperature forecast it is a difficult one. Previously it was
thought that Saturday was to be the hottest of this heat wave. Two
things have called that into doubt. First off, today did not grow as
hot as forecast in most places. Second, MET guidance has dropped
from previous runs, the MET being the model with the better
verification as of late. In the end tomorrow may be quite similar to
today temperature-wise especially as there is little synoptic
change. Today's heat advisory fell short albeit narrowly and will
not raise one for tomorrow at this time. Convection will largely be
capped as with recent days minus the evening shortwaves so POPs top
out at 20 percent. On Sunday mid level flow goes from WNW to WSW
allowing for some moistening. The added cloud cover should temper
highs by just a few degrees. The capping should also be weakened
allowing for isolated convection.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 300 PM Friday...Surface and mid level ridging will be the
dominant features during the period. Early next week a shortwave
passing north of the area will briefly disrupt the 5h ridge and
help keep a weakening front stalled in the region. The remains of
the front end up stalled just north of the area into Wed before
being lifting north by the rebuilding Bermuda High. Increased
moisture associated with the front will increase precip chances
early next week and keep daytime temps closer to climo. Mid level
ridging re- establishes itself late in the period with
temperatures above climo returning. Diurnal convection will be
possible each afternoon/evening with the highest pop early in the
period, associated with the aforementioned shortwave and stalled
front.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 00Z...Periods of MVFR possible in convection tonight and
areas of fog towards morning. Otherwise expect VFR with VCSH/VCTS.

Latest radar imagery depicts a few SHRA/TSRA moving into the area,
with a majority of the convection well upstream. As this activity
moves closer, have kept in VCTS/VCSH through the early overnight
hours, with brief MVFR possible in any heavier downpour. West-
southwest winds around 10 kts, with occasional higher gusts
possible. Towards morning, patchy areas of fog are possible,
especially inland. After daybreak, conditions improve to VFR, with
westerly winds around 10 kts and VCTS/VCSH through the end of the
valid taf period.

EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR during
isolated to scattered thunderstorms each day. Possible brief MVFR
from fog each morning, particularly over areas where substantial
rainfall occurs.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1100 PM Friday...Expect some tightening of the pressure
gradient ahead of organized convection. Sustained SW winds of 15
to 20 kt. This will generate seas of 3 to 5 ft...highest
overnight. Strong thunderstorms will move out across the waters
late tonight, with the greatest coverage expected across the
northern waters.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...A little variation for a change in the
short term. Most of the period will feature the typical
southwesterly flow between the piedmont trough and west atlantic
high pressure. Saturday night into Sunday morning the former will
push offshore and briefly veer the winds considerably, perhaps
even to NW. The trough will lift back inland and reform in its
normal position later Sunday allowing for a return of
southwesterly flow. Seas are not expected to change much through
this variation.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 PM Friday...Bermuda High will maintain southwest flow
over the waters through the period. Gradient is a little more
defined early in the period and speeds will be in the 10 to 15 kt
range. Gradient starts to relax Wed with speeds dropping to 10 kt
or less. Seas 2 to 4 ft Mon and Tue drop to 2 to 3 ft Tue night
and 2 ft or less Wed.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RJD
SHORT TERM...MBB
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Jul 8, 10:32 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1032 PM EDT FRI JUL 8 2016

NCZ087-096-099-105>110-SCZ017-024-100245-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DILLON-
1032 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 365 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

SCZ023-032-033-039-053>056-100245-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
1032 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE LIKELY LATE TONIGHT. A SEVERE
THUNDERSTORM CAN NOT BE RULED OUT. THE PRIMARY THREAT WILL BE
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-254-256-100245-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1032 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED TO MOVE OUT ACROSS THE WATERS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

27

In the hours before

Special weather statement, Jul 8, 10:56 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT FRI JUL 8 2016

NCZ096-105-090400-
BLADEN NC-INLAND PENDER NC-
1056 PM EDT FRI JUL 8 2016

...SPECIAL WEATHER STATEMENT FOR BLADEN AND SOUTHWESTERN PENDER
COUNTIES UNTIL MIDNIGHT EDT...

AT 1056 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE OAK...OR 10 MILES NORTHWEST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...BLADENBORO...LAGOON...COUNCIL...WHITE OAK...
ABBOTTSBURG...KELLY...AMMON...JEROME...POINT CASWELL...RUSKIN...
TOBERMORY...BUTTERS...ELKTON...CARVERS...LISBON...EMERSON...
DUART AND BLADEN COMMUNITY COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3466 7833 3460 7830 3455 7825 3457 7824
      3438 7809 3442 7856 3445 7862 3445 7866
      3447 7867 3446 7882 3447 7886 3451 7884
      3456 7886 3464 7881 3469 7881 3474 7886
      3483 7890 3485 7880 3486 7850
TIME...MOT...LOC 0256Z 319DEG 41KT 3473 7874

SHK
Special weather statement, Jul 8, 11:04 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT FRI JUL 8 2016

NCZ087-096-099-109-SCZ024-033-053-090400-
COLUMBUS NC-BLADEN NC-ROBESON NC-INLAND BRUNSWICK NC-MARION SC-
DILLON SC-INLAND HORRY SC-
1104 PM EDT FRI JUL 8 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BLADEN...COLUMBUS...
SOUTHEASTERN ROBESON...CENTRAL BRUNSWICK...NORTHWESTERN HORRY...
NORTHERN MARION AND SOUTHEASTERN DILLON COUNTIES UNTIL MIDNIGHT
EDT...

AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAIR BLUFF...OR 16 MILES NORTHEAST OF MULLINS...MOVING SOUTHEAST
AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LELAND...WHITEVILLE...MULLINS...TABOR CITY...LORIS...CHADBOURN...
BLADENBORO...BETHEL...LAKE WACCAMAW...FAIR BLUFF...LAKE VIEW...
NORTHWEST...SANDYFIELD...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...BISHOP...PHOENIX AND SMITHBORO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 372 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3411 7795 3395 7949 3432 7929 3455 7884
      3444 7856 3440 7825 3435 7820 3437 7814
      3435 7808
TIME...MOT...LOC 0304Z 325DEG 27KT 3435 7903

SHK
Local storm report, Jul 8, 11:14 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     1 NNW GRACE HEIGHTS     34.61N  79.70W
07/08/2016                   MARLBORO           SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN AT INTERSECTION OF STONAWAY ST AND
            WEST MAIN ST. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1600190

LACORTE
Local storm report, Jul 8, 11:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     2 WNW DILLON            34.43N  79.40W
07/08/2016                   DILLON             SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY ON I-95 AT MILE MARKER 191.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1600191

LACORTE
Local storm report, Jul 8, 11:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1146 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     ROSE HILL               34.18N  79.82W
07/08/2016                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY AT INTERSECTION OF SOUTH
            SANTIAGO DR AND W PALMETTO ST. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1600192

LACORTE
Local storm report, Jul 9, 12:00 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 AM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     SPRING BRANCH           34.24N  79.40W
07/08/2016                   MARION             SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN AT INTERSECTION OF W SELLERS RD AND
            US 501. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1600193

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:24 PM EDTSpecial Weather StatementILMBladen66 min
Jul 8, 10:35 PM EDTSevere Thunderstorm WarningILMRobeson55 min
Jul 8, 10:38 PM EDTSpecial Weather StatementILMPender22 min
Jul 8, 10:56 PM EDTSpecial Weather StatementILMBladen64 min
Jul 8, 11:04 PM EDTSpecial Weather StatementILMColumbus56 min
Jul 8, 11:29 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson61 min
Jul 8, 11:30 PM EDTSevere Thunderstorm WarningILMPender60 min
Jul 8, 11:47 PM EDTSpecial Marine WarningILM43 min
Jul 9, 12:10 AM EDTSpecial Marine WarningILM50 min
Jul 9, 12:28 AM EDTSpecial Marine WarningILM47 min
Jul 9, 12:58 AM EDTSpecial Marine WarningILM47 min
Jul 9, 1:17 AM EDTSpecial Marine WarningILM58 min
Jul 9, 1:47 AM EDTSpecial Marine WarningILM88 min
Jul 9, 2:38 AM EDTSpecial Marine WarningILM97 min
Jul 9, 2:51 AM EDTSpecial Marine WarningILM39 min
Jul 9, 6:28 PM EDTSpecial Marine WarningILM47 min
Jul 9, 7:51 PM EDTSpecial Marine WarningILM24 min
Jul 8, 9:36 PM EDTSevere Thunderstorm WarningILMMarlboro54 min
Jul 8, 10:45 PM EDTSpecial Weather StatementILMDarlington60 min
Jul 8, 11:17 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Horry, Marion58 min
Jul 8, 11:40 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro65 min
Jul 9, 12:23 AM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Horry, Marion, Marlboro and 1 more67 min
Jul 9, 12:31 AM EDTSevere Thunderstorm WarningILMGeorgetown, Horry29 min
Jul 9, 1:07 AM EDTSpecial Weather StatementILMWilliamsburg53 min
Jul 9, 1:27 AM EDTSevere Thunderstorm WarningILMGeorgetown, Horry, Marion, Williamsburg63 min
Jul 9, 3:14 AM EDTHeat AdvisoryILMDarlington, Florence, Georgetown, Horry, Marion, Williamsburg12 hr
Jul 9, 6:26 PM EDTSevere Thunderstorm WarningILMGeorgetown19 min
Jul 9, 6:31 PM EDTSpecial Weather StatementILMWilliamsburg29 min
Jul 9, 6:53 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg31 min
Jul 9, 7:40 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry18 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.